Trauma Informed Care Program

Wednesday 29 May 2024			
9:00am	Welcome to Country	Michael West Metropolitan Local Aboriginal Land Council	
9:10 am	Acknowledgement of Lived Experience and Introduction	Ally Wilson and Heidi Keevers Ring Masters Co-Chairs Mental Health Network Executive Committee	
9:20 am	Showcase Opening	Brendan Flynn Executive Director, Mental Health Branch, Ministry of Health	
9:35am	Keynote Presentation Evaluation of Telehealth Trauma Informed Counselling in Correctional Centres	Dr Cathy Kezelman AM President and Executive Director, Blue Knot Foundation Chair, National Centre for Action on Child Sexual Abuse	
10:05am	Audience Questions		
10:15am	Morning Tea - 20 minutes		
10:35am	Empowering Health Harmony Mid North Coast LHD	Ally Wilson District Nurse Manager Dane Owen Peer Worker Michallie Pearce Exercise Physiologist	
10:45am	Trauma Informed Care Champions in Integrated Care Models Hunter New England LHD	Rachel O'Connell Clinical Nurse Specialist Katherine Stanton Registered Nurse Care Coordinator	
10:55am	Audience Questions – 5 minutes		
11:00am	Poster Presentation One: Prevention and Recovery Centre (PARC) South Eastern Sydney LHD	Daniella Taylor Access and Pathway to Care Lead Chloe Clogher Clinical Nurse Consultant	
11:05am	Poster Presentation Two:	Ashleigh Randall Acting Allied Health Manager	

Trauma Informed Care Program

	Aboriginal Cultural Immersion	
	Western NSW LHD	
11:10am	Poster Presentation Three: Trauma Informed Physiotherapy Sydney Children's Hospital Network	Nicola Gray Mental Health Physiotherapist Emily Dupuche Mental Health Physiotherapist
11:15am	Poster Presentation Four: Nurturing Therapeutic Spaces- in Mental Health South Eastern Sydney LHD	Cheryl Wittingslow Mental Health Peer Worker
11:20am	Poster Presentation Five: COVID-19 and Collective Trauma: Implementing a Trauma-Informed Model of Care for Post-COVID Patients. Sydney LHD	Vince Cram Clinical Psychologist Lynette Jones Clinical Nurse Consultant
11:25am	Audience Questions (10 minutes)	
11:35am	Stretch Break (5 minutes)	
11:40am	Peer Support Phone Line: Supporting Male Survivors of Child Sexual Abuse Survivors and Mates Support Network	Craig Hughes-Cashmore Chief Executive Officer and Co-Founder Rachel Hart
	(SAMSN)	Senior Practitioner
12:00pm	Audience Questions (5 minutes)	
12:10pm	Lunch (45 minutes)	
1:00pm	Keynote Presentation The Importance of Restoring and Maintaining a Sense of Safety in Public Mental Health Services	Richard Lakeman Associate Professor, Southern Cross University
1:30pm	Audience Questions	
1:40pm	Stretch Break (5 minutes)	
1:45pm	Every Person has a Story: Promoting Trauma-Informed Care Practice in Mental Health Service Delivery	Jane Pineda Senior Clinical Psychologist Andrew Love

Trauma Informed Care Program

	Western Sydney LHD	Aboriginal Peer Support Worker	
2:05pm	The Perinatal Interprofessional Psychosocial Education for Maternity Clinicians (PIPE-MC) South Eastern Sydney LHD	Louise Everitt Clinical Midwifery Consultant PIPE-MC Project Manager Professor Virginia Schmied Western Sydney University PIPE-MC Lead	
2:15pm	Audience Questions		
2:25pm	Changing Mental Health Practices – Giving Consumers Choice, Insights from Towards Zero Suicides South Western Sydney LHD	Benn Miller Program Lead - Towards Zero Suicides Initiatives	
2:35pm	Conducting the Orchestra: Stepping Outside the Medical Model to Embed Trauma Informed, Mental Health Care Within a Regional Emergency Department	Margaret O'Sullivan Mental Health Nurse Practitioner	
	Hunter New England LHD		
2:45pm	Audience Questions		
2:50pm	Afternoon Tea (10 minutes)		
3:00pm	Delivering stepped-care wellbeing support to Ambulance first responders after a potentially traumatic event. NSW Ambulance	Annie Fardell Hartley Principal Psychologist (Systems)	
3:20pm	Consulting to Chaos: Group Reflective Practice with Staff in a High-Secure Forensic Hospital Justice Health and Forensic Mental Health Network	David Muir Clinical Psychologist	
3 :30pm	Audience Questions		
3:40pm	Reflections and Wrap Up	Ally Wilson and Heidi Keevers Co-Chairs - Mental Health Network Executive Committee	
4:00pm	Evaluation QR and close		

Trauma Informed Care Program

Keynote speakers



Dr Cathy Kezelman AMPresident and Executive Director, Blue Knot Foundation
Chair, National Centre for Action on Child Sexual Abuse

Dr. Cathy Kezelman AM is a medical practitioner, President of Blue Knot Foundatior Chair of National Centre for Action on Child Sexual Abuse and has a lived and living experience of complex trauma. Cathy is a respected thought and transformational not-for-profit leader, an innovative strategic thinker and inspirationa people manager, informed by strong governance and ethical decision-making principles.

She has been a driving force within Blue Knot, previously ASCA, for over 2 decades spearheading the growth and maturity of a financially sustainable, accountable and credible organisation respected by government and diverse stakeholders which delivers on its purpose daily. She has held a number of board and key representative roles within the mental health and related sectors, all focussed on the healing and recovery of people with the lived and living experience of complex trauma. Cathy is an authority in the field, co-author of a range of seminal Blue Knot publications and guidelines, and strong communicator as a national advocate for trauma-informed transformational change and informed responsiveness to people experiencing the impacts of complex trauma. On Australia Day 2015 Cathy was awarded an AM "for significant service to community health as a supporter and advocate for survivors of child abuse".



Associate Professor Richard Lakeman

Richard Lakeman is a psychotherapist, mental health nurse, academic, and activist who has spent his entire adult working life in the mental health field. He has worked in New Zealand, Australia and Ireland in senior clinical and academic roles. His practice and consultancy has largely been with people with the most complex psychosocial needs. He has led homeless outreach teams, mobile intensive treatment teams, worked in acute mental health settings, emergency departments, as an adolescent mental health nurse navigator and in youth mental health. He is presently an associate professor of mental health at Southern Cross University, leading an online Masters of Mental Health and Mental Health Nursing programme. He also maintains a private practice in psychotherapy, family therapy, clinical supervision, and consultancy (see. www.working4recovery.com). He has published over 120 papers and book chapters on a diverse range of mental health topics and has delivered many workshops and conference presentations (see: www.testandcalc.com/richard). Richard's research interests are just as diverse and have included projects on how people cope with hearing voices, how professionals deal with vicarious trauma (such as sudden death), pragmatic evaluation and adaptation of therapeutic programmes such as dialectical behaviour therapy, and developing a recovery focused, trauma-informed and psychotherapeutically capable workforce. Richard is passionate about developing the psychotherapeutic potential of all people who work in mental health services and contributing to the reform of services so that people access the right support when needed so that they can lead thriving lives.